

Funded by the European Union



Advancing Biodiversity Conservation in Eastern Partnership Countries

Regional Stakeholders' Meeting

AGENDA

Date: 15 February 2024

Time: starting at Chisinau (09:00) Brussels (08:00), Kyiv (09:00) Yerevan, Baku, Tbilisi (11:00)

Meeting venue:

Radisson Blue Hotel (Mitropolit Varlaam St 77), Chisinau, Republic of Moldova







Action implemented by:







Advancing Biodiversity Conservation in Eastern Partnership Countries: Regional Stakeholders' meeting

15 February 2024, Chisinau

Meeting objectives

The objectives of the meeting are:

- Take stock of progress on biodiversity protection and facilitate peer learning;
- Discuss opportunities for improved funding mechanisms in this area;
- Reflect on national ownership and sustainability of biodiversity protection activities.

Participants

The meeting will bring together government representatives from the Eastern Partnership (EaP) countries, EU institutions, IFIs, CSOs, academia, and the World Bank as meeting's main organiser.

The meeting will be moderated by Mr. Fisseha Tessema Abissa, Task Team Leader for EU4Environment Result Area 4, the World Bank and Ms. Angela Bularga, Programme Officer, European Commission.

Practical information

The meeting will be held upon invitation only in a hybrid format at Radisson Blue Hotel (Mitropolit Varlaam St 77), Chisinau, Republic of Moldova.

For online participation use the following link:

https://us02web.zoom.us/j/85693707871?pwd=bUkvNnZzdTFXVWIzMVBXVHZvVmVpUT09

ID: 856 9370 7871

Access code: 337875

Meeting languages: English, Romanian, Russian, Ukrainian (simultaneous interpretation will be provided).

About EU4Environment

The "European Union for Environment" (EU4Environment - Green Economy) Programme helps the European Union's Eastern Partner countries preserve their natural capital and increase people's environmental well-being, by supporting environment-related action, demonstrating and unlocking opportunities for greener growth, and setting mechanisms to better manage environmental risks and impacts.

The Action is funded by the European Union and implemented by five Partner organisations - OECD, UNECE, UNEP, UNIDO and the World Bank, over the period 2019-2024.

For more information please visit: www.eu4environment.org.

Draft Outline Agenda

15 February 2024

Meeting with national counterparts from EaP countries 09:00 – 18:00 (Chisinau time, EET)

Time	Item
8:30-9:00	Registration and Welcome Coffee/Tea
09:00 – 09:20 (20 min)	Item 1. Opening Session This session will be moderated by Sanjay Srivastava, Environment, Natural Resources and Blue Economy, Europe and Central Asia, World Bank Opening remarks: • lordanca-Rodica lordanov, Minister of Environment of Moldova • Inguna Dobraja, Country Manager for Moldova, World Bank • Adam Grodzicki, Deputy Head of Cooperation, Delegation of the European Union to Moldova
09:20 – 10:50 (90 min)	Item 2. Key Achievements with EU4Environment Support This session will be moderated by Fisseha Tessema Abissa, Task Team Leader, EU4Environment Result Area 4, World Bank. • Scene-setting Presentation about EU4Environment, Fisseha Tessema Abissa • Leveraging EU4Environment Program Outputs for Greener Development in the EaP Countries. Presentations by government representatives. Each country will be allocated 10 minutes for their presentations. • Armenia • Azerbaijan • Georgia • Ukraine • Intervention by Eastern Partnership Civil Society Forum, Ilya Trombitsky, Eco-TIRAS International Association of River Keepers • Outcomes of the Results-Oriented Monitoring Mission for Result Area 4, Angela Bularga, Program Manager, Directorate-General for Neighbourhood and Enlargement Negotiations, European Commission Q&A and discussion.
10:50 – 11:20 (30 min)	Networking Coffee Break
11:20 – 13:00 (1 hour 40 min)	Item 3. Financing Afforestation/Reforestation to Ensure Biodiversity Conservation and Ecosystem Restoration

	This session aims to provide insights and promote discussions on funding strategies for the conservation and restoration of natural capital. Country representatives will be invited to share lessons learnt.
	The session will be moderated by Sanjay Srivastava.
	• Moldova's National Forest Extension and Rehabilitation Program (NFERP): Implementation Start and Associated Challenges, Iuliana Cantaragiu, Advisor for Environment and Climate Change, Office of the President
	• Modernizing Forest Governance in Moldova for Sustainable Afforestation, Nicolas Tremblay, Task Team Leader for Agriculture, Territorial Development and Biodiversity, French Development Agency (AFD)
	• Investment Case: Sustainable Forestry Sector, Adrian Enache, Senior Engineer, Projects Directorate, Environment & Natural Resources, Bio- economy Division, European Investment Bank
	• World Bank Work on the Identification of Climate Finance and Carbon Pricing Opportunities in the Forestry Sector of Ukraine, Oksana Kovalenko, EU4Environment Co-ordinator, World Bank
13:00 - 14:00	Lunch break
14:00 - 15:40	Item 4. Advancing the Emerald Network and Natura2000
(1 hour 40 min)	This session will aim at sharing knowledge and experiences related to the establishment and management of the Emerald Network and EU's Natura2000.
	The session will be moderated by Angela Bularga.
	• Emerald Constitution Process and Achievements at the Pan-European Level, Marc Hory, Standing Committee to the Bern Convention, Council of Europe
	Advancing Biodiversity Conservation in EaP Countries: Overcoming Challenges and Taking Further Actions, Marc Roekaerts, Sr. Biodiversity Expert, World Bank
	 Transitioning from the Emerald Network to Natura 2000 – Advice for a Successful Process, Iva Obretenova, DG Environment, European Commission
	• Overview of the Upcoming LIFE Project in Ukraine, David Lacina, Nature Conservation Agency of the Czech Republic
15:40 – 16:00 (20 min)	Networking Coffee Break
16:00 - 17:00	Item 5. EU Deforestation Regulation
(60 min)	This session will provide an overview of the EU Deforestation Regulation (EUDR) and its implications for the EaP countries, highlighting the broader impacts beyond the forestry sector. It will also showcase best practices from EU countries in combating illegal logging and promoting sustainable wood consumption.
	The session will be moderated by Fisseha Tessema Abissa.
	 Overview of the EU Deforestation Regulation (EUDR, 2023) and What it Means for the EaP countries, Helge Elisabeth Zeitler, Deputy Head of Unit, Directorate- General for Environment, Unit ENV F.1 – Planetary Common Goods, Universal Values and Environmental Security, European Commission

	Best Practices from the EU Countries in Combatting Illegal Logging, Johannes Zahnen, Senior Advisor Forest Policy, WWF Germany
17:00 – 17:15 (15 min)	Networking Break
17:15 – 17:45 (30 min)	Item 6. Future Activities and Achieving Sustainability of EU4Environment ResultsThe session will be moderated by Angela Bularga.Future Activities under EU4Environment, Fisseha Tessema AbissaFeedback from Government representatives and their priorities
17:45 - 18:00	Wrap Up and Closure
18:00	Networking Cocktail